I don't know why it would be because of treatment but I had an atypical basal cell carcinoma years ago and they said it was because of a sunburn I had many years ago - that they do not show up for many years.
I think that that is probably more likely ... since you only went through tx recently right?
According to the National Cancer Institute (I'm already doing the search...), immunosuppressive therapy can trigger skin cancers.
Yeah but wouldn't it take TIME for them to develop? I am SURE hoping that it's NOT from tx cause being predisposed to malignant cancers...it's not going to make me happy.
I had a tiny tiny bump on my back that they kept misdiagnosing..saying it was eczema (cause I itched it alot I guess and it was yucky). Then the doc realized what it was and laserd it. Then it came back and he laser'd it again. then it came back worse...finally after going to a THIRD doc she said my God this is ATYPICAL it's not growing UP it's growing DOWN.
So I thought she was going to cut me the size of a quarter and now I have a seven inch scar on my back that took 88 stitches to close.
I REALLY don't want to get anymore of them EVER. I keep thinking of what if that was on my face.....
Get it off of you ASAP so that you don't end up in the same boat as me. It was so UNFAIR I tell you...I do NOT want it to happen to you.
Good thing you have expereince in dealing with the unknown, the undefined and the unsure. If I recall, you are in your 40's, live in Texas, female and are out-doorsey. All those things make you a prime candidate for skin disorders. My wife and kids are regulars at a dermo, mostly due to her fears of skin disorders as a result of outdoor Florida hobbies, sports and activities. Most new spots that develope are almost always without danger and the doc takes care of them with a blast of N. I hope that your current worry passes easily and without further action. But you are wise to keep an eye on new stuff that appears.
A few years ago my wife said 'I don't like that thing on your face' and sent me off to see Dr. Nitrogen who was unimpressed with the blemish on my face and hit the spot with the N. It faded then returned to it's prior appearance in a year. Forward abot a year...and in to see the GI after the inital test showed hcv. The first thing the doc said was 'you have liver damage' and said 'see that spot on your cheek, it's spider nevi and is indicative of liver damage'. Thing is Algae, wait till all the results are in before you worry. Enjoy your summer and the upcoming pcr results - school starts before you know it.
Since I began tx I'm starting to get these really long (3") hairs that grow where there isn't usually any hair! One of them was curly and course like a pubic hair growing out of my side. One was in the eyebrow...these seem to grow overnight. I saw one on the inside of my arm last night and was looking at it and sort of trying to stretch it out to see how long it was and it stretched and sort of snapped--not like a hair but a piece of elastic. It made me think "Morgellans" and thats a scary thought!!!
sorry to hear you problems post tx. you went in hoping for recovery and got other problems.
i am 5 weeks post tx and have severe immune problems, skin problems that i hope will get better but seem to be lingering far to long. i do worry abut what may come next(skin cancer?).if i had known of all this i would have thought longer about tx at that time. i was prepared to give 48 weeks out of my life lingering on the couch in a fog but hoped it would end there. i was stage 3-3 and felt i had to treat. no one ever mentioned all the sides after tx. good luck and be greatful it was not malignant.
i just seen a survey on line asking if i had certain sides and the list was long and scary. they knew up front about sides but never told me.
i do not want to scare anyone who NEEDS to treat now but to let you know there is a chance these things may happen.
interferon is a tx used in melanoma, so I think we are safe in that area. as for basal and squamous cancers, so many things seem to trigger them... my father says is the sun in his country, but given that his brother got it also, I would think there is a genetic factor involved. These cancers do not metastize, like melanoma does. It is contained in the area and might grow larger. If you google interferon and melanoma, you will see the tx used for those cases.
Welcome to the werewolf club! A good pair of tweezers is CRUCIAL while on treatment that's for sure! I couldn't find mine one day and started to cry...I mean tx hasn't made me cry but the tweezers - yup!
Its enough to make us crazy!
Bobby - you can't make yourself crazy thinking about all the "what ifs" of the world.....because the "what ifs" also apply to if you DONT decide to treat. Trying to what if...now THAT makes me CRAZY out of my mind! So I figure trust the doctors and the advice in here. If you ever really looked at the "what ifs" of every medication you've taken (even aspirin)...you'd wonder how any of us are alive at all! :)
Chill and enjoy SVR! :)
I'll leave the learned disputation with your doctor to others. Just wanted to say that I am so terribly sorry you're going through this grief, which is truly the last thing you need right now. I know we're all hoping for the very best possible outcome. Just try to keep those beneficial regimes going that contribute to detox. All best to you.
I have the skin tags too. Mine started about 10 years ago and my doc sid it happens as we age. Some in time fell off on their own. Yuck!
i do not live in "what if's" cause i HAD to tx at this time. i only wish i was informed of possible problems up front. it was like the first shot when i woke up shaking so bad i could not walk. if i knew this may happen i would have been prepared and not as scared as i was.
how was the vacation? lucky!
ps. there is a history of immune sides from riba/peg so i would not totally rule it out.
I lived in whatif land when I was first diagnosed BAD which is why I mentionned it. It literally drove me CRAZY until I found this forum and it took a LOT of the load off.
I try not to think of the possibilities now. Since the interferon killed my thyroid I have become REALLY aware of potential long term side effects - but I want this disease OUT OUT OUT darn spot...so I try my best to shove the what ifs back into the back of my brain.
But every time I reach for my Synthroid...they try to creep back in.
Thank God for the Paxill I'm on it helped slow them down a lot.
But they still try to come back anyways :)